The Migraine Associated Vertigo Community
Read our welcome post, user support wiki & visit our member recommended products page

Eye problems

Hello,
I want to ask if anyone has eye problems like the vision feels a bit wobbly, difficulty on tracking slow moving targets or even feeling the eyes a bit uncontrolled. I am feeling all these stuff on my right eye (I feel fullness on my right ear for like 2 years). I am mentioning just in case.

2 Likes

Kon, did you search in this Category?

Also take a look at the list of symptoms in the User Support Wiki which covers common visual symptoms board members have experienced. I trust you’ve read the User Support Wiki through and through? :wink:

There’s definitely a relationship between the ear and the eye because of the Vestibular Occular Reflex.

Why your ear may be upset is another matter. Some believe ‘full ear’ might be an artefact of migraine (migraine can apparently swell the blood vessels of the ET). I suspect a ‘full ear’ might have vestibular as well as ocular consequences.

I have personal experience of migraine developing well after ear trouble due to injury, so it’s also possible there is a different explanation and yet a further possibility that there’s a vicious cycle (ear problems -> migraine -> ear problems : chicken and egg!)

Unfortunately MAV seems to be a spiral of craziness as you are now experiencing!

All you can do is follow the prescribed treatment.

I found Ami taken 20mg late evening really helped.

Use the site’s Search function. Put in “Wobbly vision”. You’ll find tons of references. I hope reading so many doesn’t make it worse for you. Have a good read. You are bound to experience strange, new symptoms as you’ve just started putting drugs into your system. Several at once if memory serves? ‘Visual disturbance’ is common listed side effect of many, if not most. Helen

Yes Kon all of what you describe has been my main symptom along with extreme light sensitivity. Sounds like you have visual vertigo. This was me before meds. Meds have helped stabilise my vision but I still have some symptons. Early days on Ami though.

Yeah I read a lot of threads about vision problems but I feel like the visual stuff is not from VM. I am waiting next week to see the neuro otologist again and talk about this. Thank you for the answers I will check the wiki again.
@jess38 I am on ami like 2 months with propanolol kai gabantemin but my vision problems/eye problems plus dizziness is still there. I think that I may f*cked up my eyes from using my peripheral vision excessively and staying awake many hours. How many days are you taking ami? Sorry again for the bad english.

1 Like

I have been taking Ami for nearly 4 months I’ve got up to 30mg. My vision problems cause me to feel dizzy especially under fluorescent lighting. The Ami has helped alot but its still there. The neurologist said it will take 12 months to get better, so I’m just hoping it does. I hope you get to the bottom of your problems. Hang in there Kon

1 Like

I’d suggest perhaps you stop reading so many threads. One key element of implementing a migraine prevention strategy is Trigger Avoidance. Resting those tired eyes will help. You haven’t damaged them. Eyes are designed to be used. Your excessive overuse has pushed your brain over its tolerance thresholds temporarily. There won’t be permanent damage. For the drugs to work you need longer on a higher dose most probably together with reducing exposure to aggravating triggers, just remember your eyes just gather information what you actually see is dictated by your brain and at the moment that’s under too much strain to be functioning 100%. Helen

3 Likes

@jess38 I know how you feel under those lights I have the same problem and many others sadly. I am currently at 10mg ami with 2mg perphenazine (on a simple pill). I hope you get better soon the visual stuff is really frustrating.
@Onandon03 I really feel that I have damaged something because with every eye movement or head movement my eyes feel like they are moving on their own ( cant describe it better sorry) like I can’t control them and this causes me dizziness. I need to stop reading threads haha it causes me more anxiety and strain my eyes too. As a guy using gadgets from kid its difficult to stay away from stuff causing eye strain.

1 Like

Yes. Know exactly what you mean. It’s called ‘nystagmus’. All related to the vertigo and the affect the condition is having on your brain currently. Increases dizziness, feels awful. I know.

It’s all too addictive but it could well be an idea you’ll have to get used to.

I guess you mean ‘prochlorperazine’ - I always have to ‘spellcheck’ that word. Why do they give these things such dreadful names! I hope you aren’t taking these every day. They are only supposed to be for short term use. Used solely as emergency meds here in the UK. They are brilliant at controlling nausea but have been proven to make dizziness worse. Suggest you read the Information leaflets and discuss with your doctor. Helen

2 Likes

The name of the pill is Minitran and I am taking it for like 2 months now evey day (I checked it the drastic substance is as I said perphenazine with ami). Neuro-otologist gave it to me. I started taking this pill half for the first 10 days and after these days I am takong a whole pill. The only thing I feel this pill is doing is that it calms me a lot and reducing my pressure. Many times I feel I am gonna to pass out. Also after 4 hours after taking it I feel really tired and increases my dizziness sometimes when I move my eyes. By the way the doc show nystagmus only on rotatory chair. I had vertigo problems but after some time and with the help of the meds I think I get only visual vertigo.

Minitran, you better stick with that. Sorry thought you meant something else. Similar words can cause confusion. Just ignore my comment about the prochlorperazine. Helen

1 Like

My eyes pardon my French feels absolutely fucked. They can’t focus, I struggle with all lighting.l,my eyes feel almost glazed over, dreamlike vision. I have just feel awful

2 Likes

@anon96534049 I know exactly what you mean. I used to stay infront of monitors like 12 hours with high brightness without a problem and now I cant even see properly in low brightness. Are you taking any meds for this?

1 Like

I am on meds but currently not working. Im unsure of wat to do next

Probably you need other meds or give them more time or even higher dosage. It’s crazy to manage this thing especially the eye problem…

1 Like

Hi, I too suffer with Nystagmus (left eye) and a fullness in left ear at my worst. Certain sounds are also a trigger. I was diagnosed with VM a couple of years ago now and I was prescribed Topiramate 25mg twice a day, I tend to only take 1 a day though now which is still helping keep the VM at bay most days providing I don’t get dehydrated, drink too much alcohol and too much caffeine which I think affects most sufferers.

Wishing you all the best xx

Hello and thanks for the answer. Is your nystagmus continuous? Do you feel better after those 2 years?

What meds are you on?

@anon96534049 I am on 10mg propanolol on morning, 10mg ami with 2mg perphenazine on noon and gabapentine 300mg on night before sleep. Already for 2 months and until next monday (I have an appointment on Tuesday)

Hi Kon, it was constant in the early days but I’m glad to say it is now much, much better. I was very lucky and saw a specialist through my Doctor who used what looked like night vision goggles as part of a test and it recorded my eye, my eye looked like a camera lens trying to focus all the time and then would flicker - it was quite strange to look at.
I don’t know if this will help but I saw a Balance specialist too in Sheffield, UK as I was having issues with Supermarkets, restaurants, shopping centres and this really helped too.
Really hope you feel better soon.